Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jellybeanmama

Becoming Obsessive Compulsive...

Recommended Posts

Hello all,

I'm worried about my mental health... I developed pretty significant acne following the weaning of my son (something that didn't happen with my daughters). It's been about 6 months of pretty constant skin issues for me. My husband has "joked" with me that he feels like he's married to someone with OCD because of my incessant touching, looking, apllying products etc. I'm now thinking that he might be right... this is consuming my life.

Even the days where I'm relatively clear I carry a little mirror with me and check dozens of times a day to make sure that I'm not getting any new spots. I then become convinced that something is starting and touch it and put BP on it etc. until I'm sure I "convince" it to erupt. I have a lot of scarring, some new and some from a long time ago but ALL of it is bothering me to the point that I cry several times a day. I think I could deal with the scarring if I could go at least a week without having some new giant zit.

I have been given topical products by the derm, but am so afraid of IB that I've been reluctant to use them. I KNOW how completely ridiculous this is... the rational part of me says that an IB isn't nearly as bad as living like I've been living for months, but I'm paralized with the fear of making things worse. I KNOW it won't get better until I take action, but I have panic attacks everytime I put the topical (differin) on - I end up washing it off again. I've been using BP (just a 2.5% all over and a 5% to spot treat) which is drying, but doesn't leave me thinking that it's going to make the acne worse (although it hasn't made things much better either). I shouldn't have read the other posts about Differin because the horror stories have traumatized me against using it! I have been taking Minocycline for the past month, which I don't find has helped my acne much (probably because I'm supposed to be taking it in combination with the Differin which I've stupidly not been doing). I've had anxiety for months, but it's gotten so much worse. Could this be because of the Mino? Ugh.

I know I'm being crazy, but don't know how to stop myself. I work in the mental health field which makes me feel all the more guilty (not to mention the fact that it makes seeing a professional about this in my small town very complicated and awkward). I will be going to my derm this week so I'll ask her what she thinks... I'll also ask her if she sees/feels all the things that I see which my husband swears that he doesn't. Any advice, anyone relate?

Share this post


Link to post
Share on other sites

hi!

listen i understand what you are saying to the fullest extent mate it really does cause anxiety and depression

have u tried accutane ?\

idk if you would be intrested bc it DOES cause an initial breakout but in 5 or 6 months ur skin will be great

hmmmmm.. also maybe a special diet would help ?

listen it will get vetter im here for u if u need to talk

=]

Share this post


Link to post
Share on other sites

I feel like that sometimes too. Don't worry, I doubt you're truly OCD. If the mino's not working for you than ask your doc for a different antibiotic. But I still think you should see a therapist--especially since you've noticed that your issues are starting to affect your family (as a person who grew up with an extremely anxious mother, I will only say that I really wish my mom had gone through some sort of treatment). I really don't think you should let the fact that you work in the mental health field stop you from getting the help that you need to get through this. It's also not something to be embarrassed about--everybody's got issues! And issues like these can get worse and even harder to work through the longer you leave them unaddressed (you should know that!). Anyways, anxiety issues are one of the most common things that people struggle with and no one's gonna think you're insane or OCD if you need help to work through them (you should know that too!). No therapist is going to tell you that you're being neurotic or stupid when you tell them how you feel about your skin. They will help you sort this out before it becomes an even bigger problem--and it will if you let it. If you can't get help in your town than get it somewhere else--it's that simple. Don't ignore the fact that you have recognized that this may be affecting you and the people around you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×